MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT 11 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT 11 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#: 42500006001; femur cemented posterior stabilized (ps) narrow left size 6 lot#: 63690665; item#: 42532006701; tibia cemented 5 degree stemmed left size d lot#: 63727290; item#: 42540000029; all poly patella cemented 29 mm diameter lot#: 63785212.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left tka 3.5 years ago.Subsequently, the patient was revised on 1.5 months ago due to instability, pain, difficulties with activities of daily living, and a large effusion; onset of symptoms was 6mo prior to revision with no documented cause.Patellar, tibial, and femoral components well fixed and not removed.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: office visit: pain 6 out of 10, swelling, pain with activity, instability, limps; pain with bending, swelling causes instability; physical therapy for bilateral knees and brace has not helped; left knee exam, large effusion, hyperextending 5 degrees with flexion to 120, anterior pain, well fixed and well aligned; instability medial aspect at 30 degrees; op notes: labs negative for infection, bone scan negative for loosening, 1+ instability noted in med flexion, rom -2 hyperextension to 110, large effusion aspirated, healthy synovial fluid, patella, tibial, femoral components well fixed not removed, 14 mm cps poly chosen with loss of 4 degree extension but excellent stability in all rom.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no radiolucency, no evidence of loosening, no hardware failure or malfunction, small to moderate joint effusion, overall fit and alignment is appropriate, normal bone quality, no contributing factors.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT 11 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11434600
Report Number0001822565-2021-00612
Device Sequence Number19737566
Product Code MBH
UDI-Device Identifier00889024237094
UDI-Public(01)00889024237094(17)220831(10)63753072
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number42512400511
Device Lot Number63753072
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68